It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dental Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-24-2005, 10:25 AM   #1
Newbie
(female)
 
Join Date: Feb 2005
Posts: 2
HeathenDogs HB User
Nerve Damage from Novocaine Shot?

I am a tad concerned: I had two crowns put in two days ago. The dentist used his usual 3 shots of novocaine on the left side. This time, however, the one he used on the lower front of my mouth hurt like crazy. It seemed to go in much deeper. There was a little "pop" sound and it felt like it was gonna protrude right through my cheek. Now, two days later, my tongue is still numb on the left side, and it feels "tight" whenever I open my mouth or, strangely, if I touch my face in the spot between my lower lip and chin. It's just along the bottom left side of my tongue; it feels like a pulled muscle of sorts.

Is it possible I sustained some sort of nerve damage? What should I do? I have a friend who said this happened to him once, and it just cleared up in about a week or so. Is this likely? It seems to have gotten worse.

Denise

 
Old 02-24-2005, 07:09 PM   #2
Newbie
(female)
 
Join Date: Feb 2005
Posts: 2
HeathenDogs HB User
Unhappy Re: Nerve Damage from Novocaine Shot?

Well, I've done some more homework and come to find out that paresthesia from a novocaine shot hitting a nerve is not uncommon. In fact, there is an entire healthboard committed to the discussion:

[Removed]

Still, if anyone here can guide me with sage advice, or even motivate me with hope for recovery, please share.

A Very Depressed Denise

[Please re-read the board guidelines by clicking "Posting Rules" above. We do not permit websites with advertising or message boards etc. Thanks - Well-come Moderator.]

Last edited by Well-come; 02-25-2005 at 07:26 PM. Reason: Removed URL.

 
Sponsors Lightbulb
   
Old 02-24-2005, 08:05 PM   #3
Senior Member
 
Join Date: Mar 2004
Posts: 187
DebraL HB User
Re: Nerve Damage from Novocaine Shot?

I tried to check out that board but had no luck. I had some kind of similar problem. Last spring I had a crown placed and it just kept feeling odd. After it settled down a bit I realized that the point where the shot went in felt like it was still in there. There was a sore spot, but mostly that area just felt 'heavy' all the time. It took three months and then one day the feeling finally subsided about 2/3...Now it comes and goes, but is not nearly so bad. I wish I had known what it was at the time and saved myself a lot of stress and a CT scan.

 
Old 02-25-2005, 06:36 AM   #4
Junior Member
(female)
 
Join Date: Jan 2005
Posts: 18
Beth** HB User
Re: Nerve Damage from Novocaine Shot?

Hi:

I just posted a thread about numbness in my tongue from a Novacaine shot as well. I did not see your post untill after I posted. Its very strange isn't it..I feel exactly as you described as well but never thought it could be nerve damage! It is my tongue as well and is such an odd sensation. I will attempt to go to site you posted. Im concerned that it will never go away either!

Keep me posted and good luck,
Beth

PS have you found any ways to help the tingling??? Warm liquids help for me but its temporary!

Beth

 
Old 03-11-2005, 09:02 AM   #5
Newbie
(female)
 
Join Date: Mar 2005
Location: Alabama
Posts: 5
tami316 HB User
Re: Nerve Damage from Novocaine Shot?

this is what happened to me 8 days ago-which my doctor seems to explain it as a nerve thing instead of the shot thing [removed] please tell me more about ur stories if at all possible especially if ur results are different or changed at all I am at a point wondering if I am stuck like this.




Read board guidelines that you agreed to follow when registering with ths site. Do not request someone to break the rules by posting a website which has been clearly deleted by a moderator.

Last edited by Guardian; 03-11-2005 at 11:31 AM.

 
Old 03-11-2005, 08:59 PM   #6
Newbie
(male)
 
Join Date: Mar 2005
Location: calif
Posts: 3
byhisgrace HB User
Re: Nerve Damage from Novocaine Shot?

I had a multiple shots of LIDOCAINE on 2/22/05 and this changed my world: numbness and headache on the left cheek along with general fatigue/lethargy. I'm really worried that this may become permanent. Anyone experienced this? Please help. If you had these symptoms but recovered, would you please let me know? Thanks!

 
Old 03-11-2005, 09:05 PM   #7
Newbie
(male)
 
Join Date: Mar 2005
Location: calif
Posts: 3
byhisgrace HB User
Re: Nerve Damage from Novocaine Shot?

Quote:
Originally Posted by HeathenDogs
Well, I've done some more homework and come to find out that paresthesia from a novocaine shot hitting a nerve is not uncommon. In fact, there is an entire healthboard committed to the discussion:

[Removed]

Still, if anyone here can guide me with sage advice, or even motivate me with hope for recovery, please share.

A Very Depressed Denise

[Please re-read the board guidelines by clicking "Posting Rules" above. We do not permit websites with advertising or message boards etc. Thanks - Well-come Moderator.]

 
Old 03-11-2005, 09:08 PM   #8
Newbie
(male)
 
Join Date: Mar 2005
Location: calif
Posts: 3
byhisgrace HB User
Re: Nerve Damage from Novocaine Shot?

Wow, paresthesia from novocaine shot! Would you mind telling me WHERE to find more about this?

Like the "entire board committed to the discussion" --where? under what heading? (I'm new to this Healthboard)

Thanks!

 
Old 03-12-2005, 11:28 AM   #9
Senior Member
 
Join Date: Mar 2004
Posts: 187
DebraL HB User
Re: Nerve Damage from Novocaine Shot?

My dental shots were 3/22/04. It was for crown prep on the upper back molar. The feeling of heaviness or whatever (hard to describe) remained for three solid months. Then it just tapered of I'd say 2/3rds. After that it felt much better but would come and go. I had the feeling back the past couple months when I had a virus, but most of the time it is gone.
People I have talked to..other dentists, doctors, a woman who works in a dental office all say this type of nerve damage will heal, but may take months. After the initial three months, Id say it has healed in 'waves'. It is much much better so have faith.

 
Old 03-12-2005, 12:23 PM   #10
Junior Member
(female)
 
Join Date: Jan 2005
Posts: 18
Beth** HB User
Re: Nerve Damage from Novocaine Shot?

Thanks Debra...that definately makes me feel better. I feel like its not really getting better but has only been three weeks so far. I am thinking that opposed to FOREVER....three months seems like nothing! I am hoping to just wake up one day and have it be gone or drastically better!

Thanks,
Beth

 
Old 03-27-2005, 09:58 AM   #11
Newbie
(female)
 
Join Date: Mar 2005
Location: Alabama
Posts: 5
tami316 HB User
Re: Nerve Damage from Novocaine Shot?

Well Debra this is comforting to me as well as I am only going on a month and I too would be so greatful if this was only months as the alternative of a lifetime is so scary to me at this point, I am too praying for the day I wake and can feel the feeling in my chin again.

 
Old 09-13-2010, 11:31 AM   #12
Newbie
(female)
 
Join Date: Sep 2010
Location: Quincy, Ca
Posts: 1
Alice5150 HB User
Re: Nerve Damage from Novocaine Shot?

I found this post after looking for risks of getting a novocaine shot with my previously sustained nerve damage, and I might have a tiny bit of comforting advice for you.

Just from tips from physical therapy for nerve damage. I have it in the left side of my chin. My doctor told me about "deep tissue massage", which you can do yourself. I'd research it, but what he told me was to use two fingers, with maybe some lotion or vaseline on them (just to reduce friction) and rub pretty hard, back and forth, over the numb area for 5 minutes every day.

I've done this ever since my accident that caused it, and it went from the entire left side of my mouth and my entire chin being numb, to only where the scar is being numb, on my chin. It stimulated it back to life, it seems. There was some unpleasant tingling and itching for a long time, but that's a good sign.

Ask your doctor or dentist if they think this would work for you!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Big Toe is numb - Nerve damage? flagator Foot & Ankle Problems 0 10-17-2009 08:21 PM
Novocaine required for a crown? wordweaver Dental Health 7 05-02-2007 01:39 PM
Nerve damage after hammer toe surgery? lisamn Foot & Ankle Problems 1 02-02-2007 02:35 PM
Jaw pain after novocaine maryj1999 Dental Health 1 09-20-2006 10:01 AM
Passing out/not numb from novocaine knp Dental Health 4 12-30-2004 03:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Gellia (58), slenderella (25), riptoff (15), janewhite1 (13), Elizabetho (12), Sandybeech (11), Titchou (10), armywife2007 (7), tanyasue (7), WW2ER (7)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!